Nursing & Depression - page 10

While visiting in the lounge one day, we discovered that every nurse there was on an anti-depressant. I have had 'Treatment Resistant Depression' for about 20 years--as long as I've been a nurse. ... Read More

  1. by   VivaLasViejas
    Thanks for your feedback, micro and Mamabear! I appreciate the encouragement and am glad to be where I am now, instead of where I was a year (or two, or ten) ago.
  2. by   micro
    ditto, mjlrn97 and mamabear
    we all need each other :-)

    nannanurse.......depression has been discussed from many and most sides.....but I for one thank to you for joining the discussion
    we all need each other:-)

    mavcat33
    WOW, AWESOME WORDS, AWESOME
    (and glad you have chosen to join us here)
    we all need each other :-)


    hey, carpe de em,
    thanks again for having the courage to start this thread,
    you are not alone
    we all need eacth other :-)

    thanks all,
    we all need each other
    micro:zzzzz
    Last edit by micro on Sep 13, '02
  3. by   Youda
    Well, since we're baring our souls in this thread . . .
    Three weeks ago, nice doctor raised my Zoloft. God help me, this is the FIRST day I've felt good. Not great, mind you. Just good. Like I was even thinking about doing the dishes. Just thinking about it. Days like today give me a little hope. Thanks, you guys, all of you, for joining in on this thread.
  4. by   VivaLasViejas
    That's great, Youda!! You know what they say about a journey of a thousand miles beginning with a single step...

    I'll never forget the morning, when I was about 2 1/2 weeks into my AD therapy, that I woke up knowing instantly that I was better. I didn't know why or how---all I knew was that the worst was over and this was the beginning of a new life. Within another week I found myself enjoying the first honest belly-laugh I'd experienced in months, and by the time I'd been on the meds for six weeks I felt normal again, only better. So hang in there, Youda---better days are coming!!! :-)
  5. by   micro
    anybody out there have desire to continue this thread or are we all feeling too "normal"

    love,
    micro
  6. by   researchrabbit
    micro! Glad to see your former avatar back again!
  7. by   carpe_de_em
    As the summer sun shortens the days, so my hope begins to fade. crying is the only constant. the "cancer of the soul" is coming out of remission. i cling to my God, not knowing why this sickness has haunted me for 20 years. i want no part of life. i walk through each day blindly, hiding fear with a mask of bravado--after all, it's not brave if you're not scared. there is a shadow that clings to me, trying to overwhelm me with it's with it's dark clouds of shame. to fight takes energy, but the battle has been long and the fear of lost battles haunt me. extreem fatigue, hopelessness are aching deep within me.
  8. by   mario_ragucci
    Don't be afraid. I love for you to say you are scared. No more battles and no more toil. Let it happen. Learn the beauty of death. Unlike a god, or devil, death welcomes us all with open arms. Your never far from the best friend you can possibly have.
  9. by   KarafromPhilly
    Carpe de em, sweetie, you are not alone. I don't know what else to say to try to offer you comfort while you suffer in the throes of this hellish illness. If I were there (NORTHEAST MO) I would give you the biggest best hug. This illness is not your fault.
  10. by   Youda
    carpe_de_em, hang in there. And, you are certainly not alone, as KarafromPhilly said.

    My doc suggested I get one of those full spectrum lights. Has anyone tried one?
  11. by   montroyal
    After reading so many of these post, my heart goes out to anyone with the condition. What I am about to say, will probably get alot of negative post, and I am sorry. My wife is involved in a law suit with a women who ran a red light and plowed into her drivers side door. During this process, we have found out the women takes ativan on a daily basis. In the state of North Carolina, as with most state, any who is a habitual(daily) user of a narcotic, even under a RX from a liscenced physician, is not eligble for a drivers liscence. This women is now being investagated by the DMV for lying to obtain a liscence and driving without proper authority. If the police officer at the scene had a blood sample drawn, she would also have been charged with DUI involving injury. I called the BON and they said if she had been a nurses, she would have had a review board and could lose her liscence. With this said, how do all you people that take medication like ativan, xanax, and valium get to work? As much as my heart goes out to all the people with this disease, watching my wife go thru months of rehab botheres me more.
  12. by   mario_ragucci
    Montroyal - I know! I am sorry you are going through a tough time with a loved one injured during a car crash.
    It's kinda like a wild west atmosphere on the road when you have anybody driving. I'm not ashamed to say I'm a scared to approach intersections at any speed.
    You raise an easy to ignore question: What effect do the depression meds haveon your reaction time, or eye/hand coordination. It just goes to show that everyone is different. Everyone is effected differently, at different times, from booze and pills.
    I dislike depression, and still strain to understand it.
  13. by   KarafromPhilly
    Montroyal, I hope that your wife is well, and best wishes to her.

    Tranquilizers are not an effective treatment for depression. In fact, they will generally make it worse. Antidepressant medications are not generally known for making people drowsy or otherwise unsafe behind the wheel. Of course, in many people, anxiety is a comorbid condition. I personally have a prescription for Xanax and I take a very small dose for anxiety PRN, but never before I drive. As far as I am aware, my state has no restrictions for driving while medicated, unless you count people taking antiseizure meds, and now that you point it out, that doesn't seem too safe to me. On the other hand, there are lots of meds that can cause drowsiness and lack of attention, not just narcotic drugs. So, hm.

close